| Model Number |
08772X |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Dry Eye(s) (1814); Headache (1880); Pain (1994)
| Date of Event |
10/04/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation: the complaint product was not returned for investigation.Retain product testing: retained product was tested using visual and chemistry methods and all results were within specifications.Product failure was not confirmed.Manufacturing record review: manufacturing records were reviewed.The production process records were found to be acceptable.All testing items were completed and met specifications, including incoming chemical materials testing, primary and secondary packaging materials inspection, product physical appearance inspection, bulk and finished product chemical testing and microbial testing, sterilization records, environment monitoring and water system monitoring.There were no same or similar non-conforming material records, or related process/material changes.There was no non-conformance related to this complaint.In conclusion, reported lot was deemed acceptable for release.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the product.Based on the results of the investigation, no product deficiency was identified.All pertinent information available to abbott medical optics has been submitted.
Event or Problem Description
A female patient reported that she used blink-n-clean last night for the first time.She put 2 drops in her right eye and immediately it started burning and she could feel pain.When she looked at her eye in the mirror, she could see blisters that looked like raised red dots and also experienced blurring.Patient went to the emergency room and the doctor told her that he had never seen anything like it.It looked like she got hit with a flash of industrial cleaner.Doctor flushed her eye out for approximately 3 minutes and her contact came out.Contact looked almost melted, it lost its shape.Patient uses colored contacts for appearance, not vision.Doctor also gave patient a pain shot (10 mgs.Of dilaudid).Doctor recommended an eye drop named, rohto ice to moisturize.The next day she went to see an optometrist, and was told it does look like an industrial acid burn.Doctor gave the patient a prescription for restasis to use for seven more days.Doctor told patient that if her eye doesn't feel better, come back in immediately.Patient was also told that her eye should heal on its own and not to wear her contacts.Doctor did put a drop in her eye, but she doesn't know the name of it.Eyes went foggy, but drops immediately started to make her eye feel better.Today her right eye is a little itchy and dry, along with bloodshot and she has a headache around her eye.Patient said she sometimes sleeps with her contacts in, she changes to new contacts every 2 days.She also uses different cleaning/disinfecting solutions to clean her lenses.She has at times also used blink-n-clean to clean her lenses, by squirting some on her lenses, while in her lens case to clean them.Product misuse is being noted and patient has been advised that going forward blink-n-clean should not be used in place of a cleaning and disinfecting solution.Box and bottle were both sealed at time of purchase.Complaint bottle will be returned.